Jump to content

Dyzzying

Junior Member
  • Content Count

    46
  • Joined

  • Last visited

About Dyzzying

  • Rank
    Newbie

Profile Information

  • Gender
    Male
  1. Your response is a year later than I posted this but I actually only just went on Cymbalta this week. Three days in on 20 mg. So far, all negative: nausea, dizziness, lethargy, and I think the sexual side effects are starting. No relief from anxiety/depression and in fact they are worse. I know it takes some time for these things to work so I guess I just have to put up with this.
  2. I was just put on this medication last week and was on it for two days. I found it helped with my anxiety, but gave me severe sexual side-effects, which is why I discontinued it. Worse than an SSRI.. I was shocked. I seem to be very sensitive to this, however, so it may not be a problem for you.
  3. Thanks for the responses. I've actually decided to hold off briefly on even trying this. There's a lot of flux in real-world issues in my life right now and I want to resolve some of them before I decide if I need to be on an AD again (beside what I am already on.) I'm grateful to hear that at least some people had better luck with this, it is some encouragement in case I feel the need to go on it after all.
  4. To make a very long story, I was on a combination of low-dose Wellbutrin, Lexapro and Klonopin that worked well for me, except the Lexapro hits me hard in the sex area. Spent weeks getting off the Lexapro and the sex problems diminished, but the depression has gotten much worse. So I asked my pdoc if he had any ideas -- and he basically didn't. So I'm back on the "have you tried X? have you tried Y?" merry-go-round. This time it's Cymbalta. Okay, slightly different med. But everything I've just read about it says it's just as bad as the SSRIs in this area. Am I just about to put myself through 2 more months of frustration for nothing? Thanks.
  5. Anyone else here seem to notice a correlation between their mood and the weather? Specifically, barometric pressure... when it drops, my mood seems to drop also. Anyone else find this? Ironically enough, a low pressure area is actually called a "depression". What's even weirder is I actually enjoy rainy, unsettled weather most of the time and I love snowstorms, but the last couple of years there seems to be a definite mood impact. How about you?
  6. I have always been advised not to consume alcohol while on Lexapro. Alcohol is also a depressant, which seems like the last thing anyone taking Lexapro really needs...
  7. That's what this place is all about.. to not feel alone. Everyone one of us knows, to one extent or another, what "that feeling" is all about.
  8. That's a rough situation, Elixir. But know that you're not alone. There are people here who will be happy to interact with you.. like me! That's the great thing about the Internet, it is easy to reach out and find other people when you are feeling isolated. Please try not to get frustrated if people don't respond quickly. Everyone is dealing with their own schedules and issues. But I've never seen anyone post here and get no response at all. Do you have anything that interests you? That might be a good place to start finding others to interact with.
  9. What a horrible way your "friends" have of looking at this! What you describe sounds to me like a talent involving empathy and communication, not "time-wasting".
  10. I had a really bad spell of this for several weeks recently, yes. It would lift somewhere between noon and bedtime. Very frustrating. Finally ended up going on meds to even it out, which took a couple of weeks.
  11. You've come to the right place. Nearly everyone here knows what you are going through, including me. The feeling of "faking it" is normal with depression. So is the feeling of "putting on an act". The striving to improve yourself in one way or another to finally feel "fixed" ... also common. You are getting help, but if you don't feel good, then it's obviously not enough or not the right kind of help that you need. This is a difficult illness and it can take some time, effort and mistakes until you find something that works for you. That thing about trying to make yourself feel better because others have worse problems.. in my experience that just makes things worse too. Because it makes you feel like you don't have a "right" to feel the way you do -- and you DO have a right to feel however you feel. Are you seeing anyone in the mental health area right now?
  12. Depends on the person and the medicine. And it's rare for medicine alone to be the entire answer. Often you still need to work on your thoughts and emotions.
  13. The feeling of a lack of self-worth is a common one. You are not alone in this. It usually has nothing to do with reality. There are people with significant accomplishments who have this same feeling all the time, and people who have no "classical" achievements but feel perfectly self-secure. You have not "failed". If for no other reason than you are 20 years old. You have your whole life ahead of you, and unlike what they say in the commercials, life isn't some linear, perfect progression, and people don't always know what they want to be in their teens. Some are still figuring it out in their 40s and 50s and even beyond. Just remember that you are important and worthy for no other reason than being alive and working and struggling to live. You are at least as worthy as any other person here.
  14. Yes, they can make a very significant difference for a lot of people. But they're tricky. Some people do better on some than others. And they take time to work. There's a lot of trial and error involved. And you have to be patient... while feeling miserable. It's hard, but it can be worth it. Remember also that, in general, people are more apt to post when they are having difficulties than when they are doing well. Ever visit a tech support forum? You won't find too many "my product is working great!" posts. :)
  15. Another thing to keep in mind is that life is not linear. There will always be ups and downs. Take me... I started on some new meds and the last 5 days were the best I'd been in weeks. And today? A total nosedive-into-the-dirt. Just got to take one day at a time. As hard as it is, try to look forward to each new day as maybe a day you will feel better. I also find it is often hard to notice progress until I have a setback. I will sometimes have to pay special attention to notice that I'm doing a little better, and sometimes don't even realize it until a setback. Hang in there. It does get better.
×
×
  • Create New...